MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that an urgent log file reading was requested for a patient whose consolidated bag with the batteries they were connected to fell in water for a few seconds.There was a power cable disconnect on the white power cable for 30 seconds that resolved when the battery and clip were pulled out of water.A few controller self-tests were done, and no issues were noted.The overall history of the log file was just over 3 hours due to frequent pulsatility index (pi) events filling up the data bank of the log file.The data on (b)(6)2024 was unavailable.However, it was recommended to exchange the equipment that was submerged due to the potential for corrosion over time from the moisture ingress.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress and atypical power cable disconnect alarms while connected to batteries was not confirmed.A review of the submitted controller event log file spanned approximately 3 hours (on (b)(6) 2024 from 11:36:11 ¿ 14:43:09 per time stamp).There were only routine power cable disconnect alarms in the log file.The events from 22sep2024 were overwritten by pi events.There were no notable alarms active in the log file.A review of the submitted controller periodic log file spanned approximately 12 days at 1-hour intervals (on (b)(6) 2024 per time stamp).There were no notable alarms active in the log file.The 14v battery clip was not returned for analysis.There were no issues since the incident.There were photos submitted for review.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no response was received.A root cause for the reported event was not conclusively determined through this analysis.Device history records could not be reviewed due to the lot number of the battery clip being unavailable.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot power cable disconnect alarms.Heartmate 3 patient handbook section 4-¿living with the heartmate 3¿ states that ¿the heartmate 3 system components must be kept dry.Never expose the system controller, batteries, mobile power unit or power base unit to water.If these system components get wet, your pump may stop.Never take tub baths or go swimming while implanted with the pump.The heartmate® gogear® shower bag must be used while showering to keep the system controller and batteries dry.¿ the ifu states under the weekly safety checklist to clean the metal battery terminals and contacts inside the battery clips and to check for damage.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20441416
Report Number2916596-2024-06627
Device Sequence Number8090605
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite